File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Semianalytical solutions to griffith fracture under variable pressure

TitleSemianalytical solutions to griffith fracture under variable pressure
Authors
Issue Date1996
PublisherAmerican Society of Civil Engineers. The Journal's web site is located at http://www.pubs.asce.org/journals/em.html
Citation
Journal Of Engineering Mechanics, 1996, v. 122 n. 6, p. 580-584 How to Cite?
AbstractThe stresses and displacements in the vicinity of a Griffith crack in a semiinfinite two-dimensional elastic medium subjected to a variable internal pressure are analyzed by polynomial approximation and Fourier transform, and semianalytical solutions to the governing differential equations are formulated. The variable internal pressure is approximated by a polynomial and solutions are then obtained by Fourier transform. The expressions for the components of stress and displacement due to the opening of a crack under an uniform internal pressure are derived as a special case example to illustrate the use of the derived solutions. They are in agreement with solutions derived by other methods published in the literature. However, it is very difficult, if not impossible, to obtain exact analytical solutions when the distribution of the variable internal pressure becomes more complex. The derived semianalytical solutions establish the basis for a more efficient algorithm to obtain numerical solutions in such cases.
Persistent Identifierhttp://hdl.handle.net/10722/150446
ISSN
2015 Impact Factor: 1.346
2015 SCImago Journal Rankings: 0.747
References

 

DC FieldValueLanguage
dc.contributor.authorYeung, ATen_US
dc.date.accessioned2012-06-26T06:04:50Z-
dc.date.available2012-06-26T06:04:50Z-
dc.date.issued1996en_US
dc.identifier.citationJournal Of Engineering Mechanics, 1996, v. 122 n. 6, p. 580-584en_US
dc.identifier.issn0733-9399en_US
dc.identifier.urihttp://hdl.handle.net/10722/150446-
dc.description.abstractThe stresses and displacements in the vicinity of a Griffith crack in a semiinfinite two-dimensional elastic medium subjected to a variable internal pressure are analyzed by polynomial approximation and Fourier transform, and semianalytical solutions to the governing differential equations are formulated. The variable internal pressure is approximated by a polynomial and solutions are then obtained by Fourier transform. The expressions for the components of stress and displacement due to the opening of a crack under an uniform internal pressure are derived as a special case example to illustrate the use of the derived solutions. They are in agreement with solutions derived by other methods published in the literature. However, it is very difficult, if not impossible, to obtain exact analytical solutions when the distribution of the variable internal pressure becomes more complex. The derived semianalytical solutions establish the basis for a more efficient algorithm to obtain numerical solutions in such cases.en_US
dc.languageengen_US
dc.publisherAmerican Society of Civil Engineers. The Journal's web site is located at http://www.pubs.asce.org/journals/em.htmlen_US
dc.relation.ispartofJournal of Engineering Mechanicsen_US
dc.titleSemianalytical solutions to griffith fracture under variable pressureen_US
dc.typeArticleen_US
dc.identifier.emailYeung, AT:yeungat@hkucc.hku.hken_US
dc.identifier.authorityYeung, AT=rp00203en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.scopuseid_2-s2.0-4243075570en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-4243075570&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume122en_US
dc.identifier.issue6en_US
dc.identifier.spage580en_US
dc.identifier.epage584en_US
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridYeung, AT=7102390361en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats